Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 7, NWS Corpus Christi, TX

December 19, 201815 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Dec 19, 2018, 4:19 PM CST for 15 counties in Texas. It took effect at Dec 20, 2018, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2018, 4:19 PM CST (22:19 UTC)
In effect from
Dec 20, 2018, 12:00 PM CST
Expired
Dec 20, 2018, 6:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS84 KCRP 192219
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
419 PM CST Wed Dec 19 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY AFTERNOON 
TO EARLY THURSDAY EVENING...

.A cold front will move through the region overnight on Wednesday
into early Thursday morning. Breezy to windy northwest winds will
strengthen in wake of the front through the day on Thursday. 
Additionally, drier air will move into the region as well. The 
combination of strong winds, low relative humidity values, and 
cured fuels will result in critical fire weather conditions 
Thursday afternoon across the Coastal Plains and Coastal Bend. 
Elevated fire conditions expected outside the warned area. 
Conditions will improve as winds weaken and relative humidity 
values increase after sunset. 

TXZ231>234-241>247-342>347-442-443-447-201200-
/O.NEW.KCRP.FW.W.0007.181220T1800Z-181221T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
419 PM CST Wed Dec 19 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR
DRY AND WINDY CONDITIONS FOR THE COASTAL PLAINS AND COASTAL BEND...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from noon to 6 PM CST Thursday. 

* AFFECTED AREA...Live Oak...Bee...Goliad...Victoria...Jim 
  Wells...Inland Kleberg...Inland Nueces...Inland San Patricio...
  Coastal Aransas...Inland Refugio...Inland Calhoun...Coastal 
  Kleberg...Coastal Nueces...Coastal San Patricio...Aransas 
  Islands...Coastal Refugio...Coastal Calhoun...Kleberg 
  Islands...Nueces Islands...Calhoun Islands. 

* TIMING...Noon to 6 PM CST Thursday.

* WIND...Northwest winds 25 mph with gusts to 30 mph.

* HUMIDITY...20 to 30 percent inland. 30 to 40 percent along the
  coast.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

KW
2 follow-up statements
556 
WWUS84 KCRP 201018
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
418 AM CST Thu Dec 20 2018

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON TO 
EARLY THIS EVENING...

.Breezy to windy northwest winds are expected today across South
Texas. Additionally, drier air will move into the region as well.
The combination of strong winds, low relative humidity values, 
and cured fuels will result in critical fire weather conditions 
through the afternoon across South Texas. Conditions will improve
as winds weaken and relative humidity values increase after 
sunset.

TXZ229-230-239-240-210000-
/O.EXA.KCRP.FW.W.0007.181220T1800Z-181221T0000Z/
La Salle-McMullen-Webb-Duval-
418 AM CST Thu Dec 20 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR DRY AND WINDY CONDITIONS ACROSS SOUTH TEXAS...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from noon today to 6 PM CST this
evening. 

* AFFECTED AREA...La Salle...McMullen...Webb...Duval.

* TIMING...Noon to 6 PM CST Thursday.

* WIND...Northwest winds 25 mph with gusts to around 30 mph.

* HUMIDITY...20 to 25 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TXZ231>234-241>247-342>347-442-443-447-210000-
/O.CON.KCRP.FW.W.0007.181220T1800Z-181221T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
418 AM CST Thu Dec 20 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR DRY AND WINDY CONDITIONS ACROSS SOUTH TEXAS...

* AFFECTED AREA...Live Oak...Bee...Goliad...Victoria...Jim 
  Wells...Inland Kleberg...Inland Nueces...Inland San Patricio...
  Coastal Aransas...Inland Refugio...Inland Calhoun...Coastal 
  Kleberg...Coastal Nueces...Coastal San Patricio...Aransas 
  Islands...Coastal Refugio...Coastal Calhoun...Kleberg 
  Islands...Nueces Islands...Calhoun Islands. 

* TIMING...Noon to 6 PM CST Thursday.

* WIND...Northwest winds 25 to 30 mph with gusts to 35 to 40 mph.

* HUMIDITY...20 to 30 percent inland. 30 to 40 percent along 
  the coast. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TE
864 
WWUS84 KCRP 202354
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
554 PM CST Thu Dec 20 2018



TXZ229>234-239>247-342>347-442-443-447-210100-
/O.EXP.KCRP.FW.W.0007.000000T0000Z-181221T0000Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
554 PM CST Thu Dec 20 2018

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS SOUTH
TEXAS...

As temperatures continue to fall across South Texas relative
humidity values will increase across the region. Winds will
decouple and continue to diminish in intensity as well, and the 
Red Flag Warning will be allowed to expire at 6 PM CST.

$$

LB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Dec 19, 12:25 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Dec 19, 12:25 PM CST, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1225 PM CST Wed Dec 19 2018

.DISCUSSION...

Updated for the 18Z Aviation Discussion.

&&

.AVIATION...

VFR conditions developing for all the South Texas TAF sites with
W-ly wind bringing in drier air. With the drier conditions, not
expecting BR/FG development tonight, but a few high clouds may be
possible. A frontal boundary will be moving into the region late
tonight with winds becoming more NW-ly strengthening to between
15-20 knots. Much stronger wind will develop mid morning as the
pressure gradient tightens with gusts of 30-35 knots possible
around 16Z and beyond, especially for the eastern sites from CRP-
ALI-VCT.

&&

.PREVIOUS DISCUSSION... /Issued 758 AM CST Wed Dec 19 2018/

DISCUSSION...

Expanded in time and area of the Dense Fog Advisory across South
Texas. Light winds and nearly 100 percent RH for most of South
Texas will keep the dense fog across the region for the next
couple of hours before temps begin to warmer and drier air begins
to mix down to the surface.

In addition, issued a Marine Dense Fog Advisory for the bays and
nearshore waters through mid morning as well. Observations along
the bays and islands have dropped significantly and cameras
showing the fog extending across the nearshore waters. Expecting
improvements to occur mid to late morning.

PREVIOUS DISCUSSION... /Issued 514 AM CST Wed Dec 19 2018/

DISCUSSION...

See aviation discussion below for the 12Z TAFs.

AVIATION...

Areas of dense fog/LIFR currently across portions of S TX, will
lift by mid morning. A few showers are also possible this morning
mainly eastern areas. VFR conditions are then expected through
the remainder of the TAF period. Light and variable winds will
become generally northwest and increase slightly this afternoon as
a cold front moves through the area. Winds will fluctuate between
5KT and 12KT this afternoon through late tonight/early Thu
morning.

PREVIOUS DISCUSSION... /Issued 407 AM CST Wed Dec 19 2018/

SHORT TERM (Today through Thursday)...

Areas of dense fog this morning will lift through mid morning. Areas
along the coast and along the Rio Grande, have visibilities that are
fluctuating between 1/4 and 2 to 3 miles, therefore went with a
Special Weather Statement for those areas and went with a Dense Fog
Advisory for inland areas east of the Rio Grande where dense fog is
more persistent.

An upper level low pressure system currently moving east across
north and central TX, will continue moving east today, pushing a
cold front through S TX this afternoon. Winds are expected to shift
to the northwest and increase to weak to moderate levels this
afternoon. The northwest subsident wind will counter any cold air
advection with highs expected to be higher than yesterday. With high
pressure continuing to build into the area and increasing CAA
tonight and Thu, temps will be a tad cooler. Winds are expected to
become breezy to windy Thu, but should remain below Wind Advisory
levels across S TX. Much stronger winds will be over the marine
areas.

As for precip, isolated showers will be possible this morning across
the northeastern CWA and over the waters due to slightly deeper
moisture combined with the approaching upper system. As the front
pushes across the area with drier conditions filtering into S TX,
rain chances will end from west to northeast and skies are expected
to clear by Thu.

LONG TERM (Thursday night through Tuesday)...

Expect strong offshore flow Thursday night as the associated strong
upper disturbance moves across the NRN Gulf of Mexico/SERN CONUS.
Wind will decrease significantly by late Friday as the surface
anticyclone enters the region. Below normal PWAT values Thursday
night through Saturday. Cool Friday night and Saturday night with
lows in the 40s. Significant airmass modification to commence
Sunday. Anticipate that increasing moisture (GFS deterministic) and
upper dynamics (ECMWF/GFS/GFS ensemble mean) will result in an
increasing chance for shower activity Monday/Tuesday over the ERN
CWA/MSA.

FIRE WEATHER...

Fire weather conditions are expected to be elevated across mainly
eastern portions of S TX Thu afternoon due to drier conditions and
stronger winds. A few locations may briefly become critical, but
should not last more than a couple of hours.

MARINE...

Weak to moderate offshore flow is expected today as a cold front
moves across the region. High pressure will build across the area
with northwest winds becoming strong with advisory conditions
possible overnight. Winds are expected to become very strong with
frequent gusts to gale force on Thu, therefore will maintain the
Gale Watch for Thu afternoon/evening.

Anticipate that a coastal trough will trigger isolated showers
Sunday. Increasing moisture and upper level forcing will
contribute to isolated/scattered Monday/Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  51  71  43  67  /  10  10   0   0   0
Victoria          73  50  66  41  65  /  20  10   0   0   0
Laredo            76  49  70  42  70  /  10   0   0   0   0
Alice             77  49  72  42  68  /  10  10   0   0   0
Rockport          73  52  70  46  64  /  10  10   0   0   0
Cotulla           73  47  68  39  68  /  10   0   0   0   0
Kingsville        78  50  73  42  69  /  10  10   0   0   0
Navy Corpus       73  55  70  49  64  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Thursday afternoon through Thursday evening For
     the following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

CB/85...AVIATION
Hazardous weather outlook, Dec 19, 7:41 AM CST, 8 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
741 AM CST Wed Dec 19 2018

TXZ229>234-239>247-342>347-442-443-447-201345-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
741 AM CST Wed Dec 19 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Dense Fog Advisory in effect for South Texas until 10 AM CST this
morning. Visibilities of less than 1/4 mile expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Elevated fire danger conditions may occur Thursday afternoon, mainly
over the Coastal Bend and Victoria Crossroads, based on expected
wind and relative humidity values.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-201345-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
741 AM CST Wed Dec 19 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Marine Dense Fog Advisory in effect for the bays and nearshore
waters through 10 AM today. Visibilities of less than 1 nautical
mile expected.

Small Craft Advisory conditions expected late tonight across the
offshore waters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong wind and high seas are expected Thursday and Friday. A Gale
Watch is in effect for Thursday afternoon and evening for the
Coastal Waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 11:46 PM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more10 hr
Dec 19, 7:30 AM CSTMarine Dense Fog AdvisoryCRP3 hr
Dec 19, 4:07 PM CSTGale WarningCRP32 hr
Dec 19, 4:07 PM CSTSmall Craft AdvisoryCRP17 hr

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.